Texas, 2006High Wind in Texas, April 7, 2006
April 7, 2006 · NWS OUN · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 7, 1:03 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 7, 1:03 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
203 PM CDT FRI APR 7 2006
.DISCUSSION...
THE UPPER LOW REMAINS VISUALLY IMPRESSIVE BUT HAS RECENTLY OCCLUDED
WITH MINIMUM PRESSURE OF THE ASSOCIATED SURFACE LOW BEGINNING TO
RISE. NARROW RING OF HIGH PROBABILITY RAIN WITH ISO TSTMS REMAINS
WRAPPED AROUND THE LOW WITH THE LOW TREKKING TOWARD NE OKLAHOMA THIS
EVENING WITH RAIN GRAZING NORTHERN OKLAHOMA IN THE PROCESS. MAIN
ISSUE HOWEVER...REMAINS THE WIND. HIGH WIND WARNING CRITERIA HAVE
BEEN DIFFICULT TO ATTAIN OVER OUR FORECAST AREA WITH THE CORE OF
STRONGEST WIND CONFINED TO THE SURFACE TROUGH EXTENDING WESTWARD
FROM THE LOW NEAR EMPORIA. THE TROUGH SHOULD PROGRESS OVER NORTHERN
OKLAHOMA LATER TODAY/THIS EVENING...HOWEVER WITH THE PRESSURE
GRADIENT WITHIN THE TROUGH WEAKENING...EXPECT THAT A WIND ADVISORY
WILL ADEQUATELY CONVEY CONCERNS FOR WIND. WILL THEREFORE BE
CANCELING THE HIGH WIND WARNING SHORTLY FOR NORTHERN OKLAHOMA...
AND ALLOW THE WIND ADVISORY TO REMAIN IN EFFECT FOR THE ENTIRE AREA
UNTIL MIDNIGHT.
OTHERWISE...MID/UPPER LAPSE RATES WILL DECREASE SUBSTANTIALLY AS
SUBSIDENCE INCREASES/DEEPENS THROUGH THE TROPOSPHERE ONCE THE LOW
PASSES...RESULTING IN A LARGE INVERSION AT THE TOP OF THE
MOIST/MIXED LOW LEVEL AIR. THEREFORE...SKIES ARE FORECAST TO BECOME
OVERCAST MOST AREAS TONIGHT WITH THE INVERSION THEN STUBBORNLY
ERODING FROM NORTH TO SOUTH ON SATURDAY. GIVEN THAT MODEST LOW LEVEL
FLOW IS FORECAST TO PERSIST THROUGH SAT AM...INVERSION SHOULD
GRADUALLY WEAKEN AS HEATING/VERTICAL MIXING INCREASES...HOWEVER WILL
REMAIN RATHER PESSIMISTIC WITH BOTH SKY CONDITION/MAX TEMPS
SATURDAY...ESPECIALLY ACROSS THE SOUTH WHERE CLOUDS MAY BE MOST
DIFFICULT TO RID.
AIRMASS OVER KANSAS/EASTERN COLORADO HAS COOLED DIABATICALLY WITH
TEMPS RANGING FROM THE LOW 30S TO THE LOW 40S AT THIS TIME. SHORT RANGE
MODELS DO NOT HANDLE THIS AIRMASS PARTICULARLY WELL...AND WITH
STRONG COLD AIR ADVECTION ORIGINATING FROM THIS REGION LATER
TODAY/TONIGHT...HAVE FORECAST MIN TEMPS ON THE COLDER SIDE OF MODEL
GUIDANCE...ESPECIALLY ACROSS NORTHWEST OKLAHOMA WHERE AIRMASS
MODIFICATION WILL BE LEAST WITH OVERCAST SKIES/COOL TEMPS CURRENTLY
REPORTED.
A MAINLY SUBSIDENT REGIME SHOULD THEN PREVAIL FOR A FEW DAYS AS THE
UPPER LOW MOVES EAST AND WEAKENS INTO A TROUGH WITH A SHORTWAVE
RIDGE REDEVELOPING. WIND/TEMPS WILL BE ON THE INCREASE BY SUN/MON AS
A LEE ROCKIES SURFACE TROUGH REFORMS...HOWEVER MOISTURE RECOVERY
WILL BE SLOW TO COME BY A SURFACE RIDGE PREVAILS OVER THE
NORTHERN/WESTERN GULF. WILL CONTINUE WITH LOW POPS TUESDAY/TUE NGT
AS DRYLINE DEVELOPS OVER WEST TEXAS. NOT IMPRESSED WITH POTENTIAL
CONVECTIVE INSTABILITY...HOWEVER TOO MUCH UNCERTAINTY EXISTS
REGARDING THE SHORTWAVE PATTERN TO JUSTIFY REMOVING POPS AT THIS
POINT. RATHER...IT IS APEARS MORE LIKELY THAT THE WARMING TREND WILL
SIMPLY CONTINUE WITH DEWPOINT RISING THROUGH THE 40S/50S WITH A
CAPPING INVERSION ALSO STRENGTHENING.
PLAN TO CONTINUE WITH THE WARMING/NO POP TREND WED-FRI AS THE MODEL
CONSENSUS IS FOR A LONGWAVE RIDGE TO AMPLIFY OVER THE PLAINS. HAVE
TRENDED TEMPS UP FOR THESE PERIODS...INCLUDING ABOVE STATISTICAL
GUIDANCE THAT INCORPORATES CLIMO.
JAMES
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 39 62 39 72 / 30 0 0 0
HOBART OK 37 64 40 74 / 20 0 0 0
WICHITA FALLS TX 41 62 43 76 / 10 0 0 0
GAGE OK 32 62 38 76 / 20 0 0 0
PONCA CITY OK 36 60 37 72 / 30 0 0 0
DURANT OK 43 59 40 73 / 20 10 0 0
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR OKZ014-OKZ015-OKZ016-
OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-OKZ023-OKZ024-
OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-OKZ032-
OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ040-
OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-OKZ048-
OKZ050-OKZ051-OKZ052.
WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY FOR
OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
OKZ012-OKZ013.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR OKZ022-OKZ023-
OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ031-
OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-
OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-OKZ046-OKZ047-
OKZ048-OKZ050-OKZ051-OKZ052.
TX...WIND ADVISORY UNTIL 1 AM CDT SATURDAY FOR TXZ083-TXZ084-TXZ085-
TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
JAMESHazardous weather outlook, Apr 7, 1:20 PM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
220 PM CDT FRI APR 7 2006
OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1132 AM CDT FRI APR 7 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A VERY STRONG LOW PRESSURE SYSTEM CENTERED OVER EASTERN KANSAS WILL
DRIFT SOUTH TODAY. AS THE UPPER LOW ASSOCIATED WITH THIS STORM MOVES
CLOSE TO NORTHERN OKLAHOMA... IT MAY CAUSE SUFFICIENT INSTABILITY TO
SUPPORT A FEW THUNDERSTORMS ACROSS PARTS OF NORTHERN AND CENTRAL
OKLAHOMA... BUT SEVERE STORMS ARE NOT EXPECTED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...5 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS FOR PARTS
OF THE AREA. A WIND ADVISORY REMAINS IN EFFECT FOR THE ENTIRE AREA
UNTIL MIDNIGHT. PLEASE REFER TO THE LATEST VERSION OF THAT PRODUCT
FOR MORE INFORMATION.
IN ADDITION...LOW HUMIDITIES AND WARM TEMPERATURES WILL COMBINE WITH
THE WIND TO CAUSE VERY HIGH TO EXTREME FIRE DANGER FOR PARTS OF THE
AREA. A RED FLAG WARNING IS IN EFFECT. PLEASE REFER TO THE LATEST
VERSION OF THAT PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AGAIN FROM MONDAY
NIGHT THROUGH TUESDAY NIGHT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
MAXWELL/JAMESIn the hours before
Special weather statement, Apr 7, 12:28 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
128 PM CDT FRI APR 7 2006
OKZ029-071900-
CLEVELAND OK-
128 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.
A COLD FRONT WAS LOCATED FROM NEAR CHANDLER TO NEAR NORMAN TO RUSH
SPRINGS AND WEST OF LAWTON AT 130 PM CDT...MOVING SOUTHEAST AT 25
MPH. WINDS BEHIND THE FRONT ACROSS NORTHWEST CLEVELAND COUNTY WILL
CONTINUE TO BE OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45
MPH. THESE WINDS WILL CONTINUE TO SPREAD SMOKE FROM A LARGE FIRE
NEAR SW 119TH AND COUNCIL ROAD SOUTHEAST ACROSS PORTIONS OF MOORE
AND NORMAN. SMOKE COULD RESTRICT VISIBILITY IN SOME AREAS TO LESS
THAN HALF A MILE.
STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE ACROSS THIS AREA
THROUGH THE REMAINDER OF THE AFTERNOON HOURS.
30
Special weather statement, Apr 7, 12:28 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
128 PM CDT FRI APR 7 2006
OKZ029-071915-
CLEVELAND OK-
128 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND COUNTY.
A COLD FRONT WAS LOCATED FROM NEAR CHANDLER TO NEAR NORMAN TO RUSH
SPRINGS AND WEST OF LAWTON AT 130 PM CDT...MOVING SOUTHEAST AT 25
MPH. WINDS BEHIND THE FRONT ACROSS NORTHWEST CLEVELAND COUNTY WILL
CONTINUE TO BE OUT OF THE NORTHWEST AT 25 TO 35 MPH WITH GUSTS TO 45
MPH. THESE WINDS WILL CONTINUE TO SPREAD SMOKE FROM A LARGE FIRE
NEAR SW 119TH AND COUNCIL ROAD SOUTHEAST ACROSS PORTIONS OF MOORE
AND NORMAN. SMOKE COULD RESTRICT VISIBILITY IN SOME AREAS TO LESS
THAN HALF A MILE.
AN AREA OF LIGHT RAIN IS EXPECTED TO MOVE ACROSS THE FIRES LOCATION
BETWEEN 330 PM AND 345 PM. RAINFALL AMOUNTS OF A FEW HUNDREDTHS OF
AN INCH WILL BE POSSIBLE.
STRONG NORTHWEST WINDS ARE EXPECTED TO CONTINUE ACROSS THIS AREA
THROUGH THE REMAINDER OF THE AFTERNOON HOURS.
30
Special weather statement, Apr 7, 1:32 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
232 PM CDT FRI APR 7 2006
OKZ028-029-072000-
CLEVELAND OK-MCCLAIN OK-
232 PM CDT FRI APR 7 2006
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CLEVELAND AND MCCLAIN
COUNTIES.
VERY STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
WILL CONTINUE ACROSS MCCLAIN AND CLEVELAND COUNTY THROUGH THE
REMAINDER OF THE AFTERNOON HOURS.
THE STRONG WINDS WILL CONTINUE TO SPREAD SMOKE FROM A LARGE FIRE
NEAR SW 119TH AND COUNCIL ROAD IN SOUTHWEST OKLAHOMA CITY SOUTHEAST
ACROSS PORTIONS OF MOORE... NEWCASTLE... NORMAN SOUTH TOWARD NOBLE.
SMOKE COULD RESTRICT VISIBILITY IN SOME AREAS TO LESS THAN HALF A
MILE.
30
High Wind, Wichita
- When
- April 7, 2:15 PM CST
- Where
- Wichita forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- COOP STATION
- Coordinates
- 33.988, -98.704 (the zone’s center; the record gives no point)
A wind gust of 54 knots (62 mph) was measured by the cooperative observer in Burkburnett.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Tennessee, April 7, 20067 deaths · 121 injured · $69 million · F3 · 1 event
- Tornadoes in Tennessee, April 7, 20063 deaths · $600,000 · F1 · 2 events
- Tornado in Tennessee, April 7, 20067 injured · $10 million · F3 · 1 event
- Tornado in Tennessee, April 7, 2006$5.0 million · F3 · 1 event
- Tornadoes and Flooding in Georgia, April 7 to 8, 20062 injured · $11 million · F2 · 48 events
- Tornadoes and Hail in Tennessee, April 7, 20065 injured · $2.5 million · F2 · 42 events
- Tornado in Kentucky, April 7, 20064 injured · $1.4 million · F2 · 1 event
- Tornado in Tennessee, April 7, 20064 injured · $4.0 million · F1 · 1 event
- Hail and Damaging Winds in Tennessee, April 7, 20061 injured · $1.0 million · 4 in hail · 65 events
- Tornadoes in Tennessee, April 7, 2006$300,000 · F2 · 2 events
- Tornado in Kentucky, April 7, 2006$175,000 · F2 · 1 event
- Hail and Damaging Winds in West Virginia, April 7, 20063 injured · $1.3 million · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500895.